MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that during implantation of an intraocular lens (iol) the first lens was injected with no difficulty into the eye, noted a linear crack near the centre of the optic and removed it.Opened the spare lens, had a quick look under the microscope, but didn't see any crack in the lens (i have to say that i didn't view it under high magnification).Loading and injection of lens was easy with no issue.Once again, saw the same linear crack near the centre of the optic.Didn't have any more lens so i left it in the eye following a discussion with the patient.There was no resistance with the latter and lens went in smoothly.I have used the injector many times in the past with no issue.Additional information was requested and received sating there was no patient harm.
 
Additional Manufacturer Narrative
The product was returned for analysis.Investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Results from the product history record review indicated the product met release criteria.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned.Viscoelastic is observed on the lens.The lens was cut into two pieces.Based on the provided photo, the cut is through the pictured small, cracked area.The crack cannot be visualized on the returned lens portions.The optic edge is also chipped.Photo #1 was indicated to be for this lens.The photo is of a multifocal single-piece lens in the eye.What may be a small crack is observed just off-center of the optic.A qualified cartridge and handpiece were indicated with a non-qualified viscoelastic.The root cause for the reported crack could not be determined.What appeared to be a small crack was observed in the provided photo.However, the returned lens had been cut into two pieces through the pictured area.No determination could be made.A non-qualified viscoelastic was indicated.Company foldable iol(intraocular lens)s are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu(instructions for use) instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15830864
Report Number1119421-2022-02442
Device Sequence Number12091273
Product Code MFK
UDI-Device Identifier00380652357791
UDI-Public00380652357791
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.230
Device Lot Number15347045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/24/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date11/19/2022
Supplement Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL CARTRIDGE D; MONARCH IOL INJECTOR; VISTHESIA
Patient Age45 YR
Patient SexFemale